MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Catalog Number AVSM08060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Restenosis (4576)
Date of Event 10/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiration date: 03/2023).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that two months and twenty-six days post vascular covered straight stent placement in the cephalic vein at anastomotic via the right upper arm access, the subject developed an access circuit thrombosis which required additional arteriovenous access circuit re-intervention.It was further reported that four months and nine days post vascular covered straight stent placement in the cephalic vein at cephalic vein arch via the right upper arm access, the subject developed an access circuit thrombosis and target lesion restenosis which required additional arteriovenous access circuit re-intervention.It was also reported that standard percutaneous transluminal angioplasty balloon catheter procedure and thrombectomy were performed to treat the access circuit thrombosis and access circuit stenosis.Furthermore, the treatment re-intervention was successful, new access was not created, and the subject recovered.Reportedly, the subject expired, and the primary cause of death was cardiac arrest.Apparently, there have been no documented device deficiencies, and no adverse events were reported, and the relationship of the death was not related with the device, procedure and arteriovenous access circuit.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the sample was not returned for evaluation.No x-ray images were provided for evaluation.There was no alleged relation of the device to the reported access circuit thrombosis and no reported device deficiency.No indication for irregular stent placement was reported.Pre and post dilation was performed.Based on the information available the investigation is closed with inconclusive result.There was no reported device deficiency and no relation of the reported access circuit thrombosis alleged by the customer; a root cause for the adverse event could not be determined.Labeling review: relevant labeling applicable for this product was reviewed; it was found that the instruction for use sufficiently address the potential risk associated with the use of the covera vascular covered stent.Based on the instruction for use complications and adverse events may include the usual complications associated with endovascular stent and covered stent placement and dialysis shunt revisions, which includes obstruction of flow and restenosis of the target vessel.H10: d4 (expiration date: 03/2023), g3.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18371491
Report Number9681442-2023-00405
Device Sequence Number7722620
Product Code PFV
UDI-Device Identifier00801741106293
UDI-Public(01)00801741106293
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAVSM08060
Device Lot NumberANFQ0971
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date01/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight68 KG
Patient EthnicityHispanic
Patient RaceWhite